Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 13, NWS El Paso, TX

March 25, 20098 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 25, 2009, 1:56 PM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 26, 2009, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 25, 2009, 1:56 PM MDT (19:56 UTC)
In effect from
Mar 26, 2009, 12:00 PM MDT
Expired
Mar 26, 2009, 9:00 PM MDT
In force
9 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 5:03 PM MDTNON-TSTM WND GST 607 Ene Quemado, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2009-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2009-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -111 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4567 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-111 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KEPZ 251956
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
156 PM MDT WED MAR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING FOR
SOUTH-CENTRAL NEW MEXICO AND FAR WEST TEXAS...

...RED FLAG WARNING NOW IN EFFECT FOR THURSDAY AFTERNOON AND
EVENING FOR ALL LOWLAND FIRE WEATHER ZONES IN SW/SOUTH-CENTRAL
NEW MEXICO AND FAR WEST TEXAS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THURSDAY AFTERNOON
AND EVENING FOR THE GILA AND LINCOLN FIRE WEATHER ZONES...

.GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON IN THE
WAKE OF AN UPPER LEVEL DISTURBANCE THAT IS SWEEPING INTO THE TEXAS
PANHANDLE...WHILE RELATIVE HUMIDITY VALUES REMAIN BELOW 15%. THE
STRONGEST WINDS WILL OCCUR NEAR AND EAST OF THE RIO GRANDE...
WHERE 20-FT WINDS OF 20 MPH AND GUSTS TO 30 MPH WILL BE POSSIBLE.
A MUCH STRONGER STORM SYSTEM WILL APPROACH THE FOUR CORNERS REGION
TOMORROW...RESULTING IN STRONG WINDS ACROSS SOUTHERN NEW MEXICO
AND FAR WEST TEXAS. 20-FT WINDS OF OVER 30 MPH WILL BE POSSIBLE...
WITH GUSTS OF 45 MPH COMMON. 20-FT GUSTS OF OVER 50 MPH WILL BE
POSSIBLE ON EAST FACING MOUNTAIN SLOPES. AFTERNOON RELATIVE
HUMIDITY VALUES WILL DROP BELOW 15% AGAIN ACROSS MOST OF THE
AREA...BUT AS THE STORM SYSTEM MOVES CLOSER...LOW LEVEL MOISTURE
WILL BEGIN TO INCREASE ACROSS THE HIGHER TERRAIN OF THE GILA
REGION AND THE SACRAMENTO MOUNTAINS...POSSIBLY KEEPING HUMIDITY
VALUES JUST OUTSIDE OF CRITICAL THRESHOLDS.


NMZ112-TXZ055-056-260300-
/O.UPG.KEPZ.FW.A.0011.090326T1800Z-090327T0200Z/
/O.NEW.KEPZ.FW.W.0013.090326T1800Z-090327T0300Z/
/O.CON.KEPZ.FW.W.0012.000000T0000Z-090326T0200Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
156 PM MDT WED MAR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING.

GUSTY WINDS ARE EXPECTED TO MATERIALIZE THIS AFTERNOON IN THE WAKE
OF AN UPPER LEVEL DISTURBANCE THAT IS MOVING INTO THE TEXAS
PANHANDLE. 20-FOOT WINDS OF 20 MPH...WITH GUSTS UP TO 35 MPH ARE
EXPECTED...ALONG WITH RELATIVE HUMIDITY VALUES WELL BELOW 15%.

A STRONGER STORM SYSTEM WILL APPROACH FROM THE NORTHWEST ON
THURSDAY...BRINGING A ROUND OF MUCH STRONGER WINDS TO THE AREA BY
THURSDAY AFTERNOON. 20-FOOT WINDS OF 30 MPH WITH GUSTS TO 45 MPH
WILL BE COMMON...WITH GUSTS OVER 50 MPH POSSIBLE ON EASTERN SLOPES
OF MOUNTAIN RANGES. AFTERNOON RELATIVE HUMIDITY VALUES WILL ONCE
AGAIN DROP BELOW 15%...WHILE FIRE DANGER RATINGS WILL RANGE FROM
HIGH TO VERY HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ111-260300-
/O.UPG.KEPZ.FW.A.0011.090326T1800Z-090327T0200Z/
/O.NEW.KEPZ.FW.W.0013.090326T1800Z-090327T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
156 PM MDT WED MAR 25 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM
MDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

BREEZY WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON ACROSS SOUTHWESTERN NEW MEXICO...BUT THE WINDS SHOULD
REMAIN JUST BELOW CRITICAL FIRE WEATHER THRESHOLDS.

HOWEVER...A STRONG STORM SYSTEM WILL APPROACH THE AREA FROM THE
NORTHWEST ON THURSDAY...BRINGING A ROUND OF MUCH STRONGER WINDS
TO THE AREA BY THURSDAY AFTERNOON. 20-FOOT WINDS OF 30 MPH WITH
GUSTS TO 45 MPH WILL BE COMMON...WITH GUSTS OVER 50 MPH POSSIBLE
ON EASTERN SLOPES OF MOUNTAIN RANGES. AFTERNOON RELATIVE HUMIDITY
VALUES WILL ONCE AGAIN DROP BELOW 15%...WHILE FIRE DANGER RATINGS
WILL RANGE FROM HIGH TO VERY HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ113-260300-
/O.EXT.KEPZ.FW.A.0011.090326T1800Z-090327T0300Z/
/O.CON.KEPZ.FW.W.0012.000000T0000Z-090326T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
156 PM MDT WED MAR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

GUSTY WINDS ARE EXPECTED TO MATERIALIZE THIS AFTERNOON IN THE WAKE
OF AN UPPER LEVEL DISTURBANCE MOVING INTO THE TEXAS PANHANDLE.
20-FOOT WINDS OF 20 MPH...WITH GUSTS UP TO 30 MPH ARE EXPECTED...
ALONG WITH RELATIVE HUMIDITY VALUES DROPPING BELOW 15%.  

A STRONGER STORM SYSTEM WILL APPROACH FROM THE NORTHWEST ON
THURSDAY...BRINGING A ROUND OF MUCH STRONGER WINDS TO THE AREA BY
THURSDAY AFTERNOON. 20-FOOT WINDS OF 30 MPH WITH GUSTS TO 45 MPH
WILL BE COMMON...WITH GUSTS OVER 50 MPH POSSIBLE ON EASTERN SLOPES
OF MOUNTAIN RANGES.  

HOWEVER...AS THIS SECOND SYSTEM APPROACHES...LOW LEVEL MOISTURE
WILL BEGIN TO INCREASE MODESTLY...ESPECIALLY IN THE HIGHER
ELEVATIONS. THIS MAY ALLOW RELATIVE HUMIDITY VALUES TO REMAIN JUST
SHY OF CRITICAL THRESHOLDS ACROSS THE SACRAMENTOS AND GILA. THE
WATCH WILL BE RE-EXAMINED IN FUTURE FORECAST CYCLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-260300-
/O.EXT.KEPZ.FW.A.0011.090326T1800Z-090327T0300Z/
SOUTHWEST MOUNTAINS-
156 PM MDT WED MAR 25 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

BREEZY WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON ACROSS SOUTHWESTERN NEW MEXICO...BUT THE WINDS SHOULD
REMAIN JUST BELOW CRITICAL FIRE WEATHER THRESHOLDS.

A STRONGER STORM SYSTEM WILL APPROACH FROM THE NORTHWEST ON
THURSDAY...BRINGING A ROUND OF MUCH STRONGER WINDS TO THE AREA BY
THURSDAY AFTERNOON. 20-FOOT WINDS OF 30 MPH WITH GUSTS TO 45 MPH
WILL BE COMMON...WITH GUSTS OVER 50 MPH POSSIBLE ON EASTERN SLOPES
OF MOUNTAIN RANGES.  

HOWEVER...AS THIS SECOND SYSTEM APPROACHES...LOW LEVEL MOISTURE
WILL BEGIN TO INCREASE MODESTLY...ESPECIALLY IN THE HIGHER
ELEVATIONS. THIS MAY ALLOW RELATIVE HUMIDITY VALUES TO REMAIN JUST
SHY OF CRITICAL THRESHOLDS ACROSS THE SACRAMENTOS AND GILA. THE
WATCH WILL BE RE-EXAMINED IN FUTURE FORECAST CYCLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

HARDIMAN
2 follow-up statements
000 
WWUS84 KEPZ 260259
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
859 PM MDT WED MAR 25 2009


...RED FLAG WARNING HAS BEEN ISSUED FOR WINDS OVER 30 MPH AND
HUMIDITIES UNDER 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER FOR
THURSDAY AFTERNOON AND EVENING FOR ALL FIRE WEATHER ZONES IN SW
AND SOUTH CENTRAL NEW MEXICO WITH THE EXCEPTION OF AREAS ABOVE
7500 FEET IN ELEVATION AND FOR ALL OF FAR WEST TEXAS...


.A VERY STRONG STORM SYSTEM WILL APPROACH THE FOUR CORNERS REGION
THURSDAY...RESULTING IN STRONG WINDS ACROSS SOUTHERN NEW MEXICO
AND FAR WEST TEXAS. 20-FT WINDS OF OVER 30 MPH WILL BE POSSIBLE...
WITH GUSTS OF 45 MPH COMMON. SOME 20-FT GUSTS OF OVER 50 MPH WILL
BE POSSIBLE ON EAST FACING MOUNTAIN SLOPES. AFTERNOON RELATIVE
HUMIDITY VALUES WILL DROP BELOW 15% AGAIN ACROSS MOST OF THE
AREA...EXCEPT FOR ELEVATIONS IN THE GILA WILDERNESS AND SACRAMENTO 
MOUNTAINS ABOVE 7500 FEET IN ELEVATION.

NMZ110-113-261300-
/O.UPG.KEPZ.FW.A.0011.090326T1800Z-090327T0300Z/
/O.EXA.KEPZ.FW.W.0013.090326T1800Z-090327T0300Z/
SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS-
859 PM MDT WED MAR 25 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY...


FOLLOWING WEDNESDAYS WIND EVENT...A SECOND AND MUCH STRONGER STORM
SYSTEM ALOFT OVER THE PACIFIC NORTHWEST WILL DROP INTO NEW MEXICO
BY THURSDAY EVENING PRODUCING A STRONG SURFACE LOW OVER THE NORTHEAST
PORTION OF THE STATE RESULTING IN A TIGHT SURFACE PRESSURE
GRADIENT AND HIGH MOMENTUM WINDS MIXING DOWN TO THE SURFACE BY
AFTERNOON COMBINING WITH LOW HUMIDITIES AND HIGH FIRE DANGER.


&&

$$

NMZ111-112-TXZ055-056-261300-
/O.CON.KEPZ.FW.W.0013.090326T1800Z-090327T0300Z/
SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
859 PM MDT WED MAR 25 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
THURSDAY...


.REPEATING...A VERY STRONG STORM SYSTEM WILL APPROACH THE AREA FROM
THE NORTHWEST ON THURSDAY...BRINGING A ROUND OF MUCH STRONGER
WINDS TO THE AREA BY THURSDAY AFTERNOON. 20-FOOT WINDS OF 30 MPH
WITH GUSTS TO 45 MPH WILL BE COMMON...WITH GUSTS OVER 50 MPH
POSSIBLE ON EASTERN SLOPES OF MOUNTAIN RANGES. AFTERNOON RELATIVE
HUMIDITY VALUES WILL ONCE AGAIN DROP BELOW 15% EXCEPT IN AREAS
ABOVE 7500 FEET IN ELEVATION...WHILE FIRE DANGER RATINGS WILL RANGE FROM
HIGH TO VERY HIGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

20
000 
WWUS84 KEPZ 261300
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
700 AM MDT THU MAR 26 2009

...RED FLAG WARNING HAS BEEN ISSUED FOR WINDS OVER 30 MPH AND
HUMIDITIES UNDER 15 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER
FOR THURSDAY AFTERNOON AND EVENING FOR ALL FIRE WEATHER ZONES IN
SW AND SOUTH CENTRAL NEW MEXICO WITH THE EXCEPTION OF AREAS ABOVE
7500 FEET IN ELEVATION AND FOR ALL OF FAR WEST TEXAS...

.TODAY WILL BE AN EXTREME CRITICAL FIRE WEATHER DAY. A VERY STRONG
STORM SYSTEM WILL APPROACH THE FOUR CORNERS REGION THURSDAY...RESULTING
IN STRONG WINDS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS.
20-FT WINDS OF OVER 30 MPH WILL BE POSSIBLE... WITH GUSTS OF 45
MPH COMMON. SOME 20-FT GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE ON
EAST FACING MOUNTAIN SLOPES. AFTERNOON RELATIVE HUMIDITY VALUES
WILL DROP BELOW 15% AGAIN ACROSS MOST OF THE AREA...EXCEPT FOR
ELEVATIONS IN THE GILA WILDERNESS AND SACRAMENTO MOUNTAINS ABOVE
7500 FEET IN ELEVATION.

NMZ110>113-TXZ055-056-270300-
/O.CON.KEPZ.FW.W.0013.090326T1800Z-090327T0300Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
700 AM MDT THU MAR 26 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

FOLLOWING WEDNESDAYS WIND EVENT...A SECOND AND MUCH STRONGER
STORM SYSTEM ALOFT OVER THE PACIFIC NORTHWEST WILL DROP INTO NEW
MEXICO BY THURSDAY EVENING PRODUCING A STRONG SURFACE LOW OVER THE
NORTHEAST PORTION OF THE STATE RESULTING IN A TIGHT SURFACE
PRESSURE GRADIENT AND HIGH MOMENTUM WINDS MIXING DOWN TO THE
SURFACE BY AFTERNOON COMBINING WITH LOW HUMIDITIES AND VERY HIGH
TO EXTREME FIRE DANGER. MIXING WILL REACH TO NEAR 14000 FEET MEAN
SEA LEVEL THIS AFTERNOON. ALL ZONES CONTINUE UNDER A MODERATE
DROUGHT CONDITION (D1)...THUS ALL THE ABOVE WILL MAKE FOR AN
EXTREME CRITICAL FIRE WEATHER DAY.

&&

$$

20 NOVLAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 25, 4:35 AM MDT, 9 hours 21 minutes earlier.

Area forecast discussion, Mar 25, 4:35 AM MDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
435 AM MDT WED MAR 25 2009

.SYNOPSIS...
A SERIES OF UPPER LEVEL STORM SYSTEMS WILL BRING WINDY CONDITIONS
TO THE AREA TODAY...THURSDAY...FRIDAY...SUNDAY AND NEXT TUESDAY.
THE SYSTEM ON THURSDAY WILL ALSO BRING IN MUCH COOLER AIR SO OUR
HIGHS ON FRIDAY AND SATURDAY WILL RUN BELOW NORMAL. WE CAN EXPECT
MORE SEASONAL TEMPERATURES FOR THE FIRST PART OF NEXT WEEK.

&&

.DISCUSSION...
LOOKS LIKE THE WINDS OF MARCH HAVE FINALLY BLOWN INTO TOWN. THE
NEXT SEVEN DAYS LOOKS TO BE MORE WINDY THAN NOT. TODAY A FAST
MOVING SHORT WAVE WILL DASH ACROSS NEW MEXICO. THIS SYSTEM WILL
HELP MIX DOWN SOME OF THE STRONGER WINDS ALOFT. CLOUDS STREAMING
UP OUT OF THE PACIFIC MAY HAMPER SOME OF THE WINDS...ESPECIALLY
WEST OF THE RIO GRANDE. I STILL THINK WE WILL SEE SOME WINDY
CONDITIONS THIS AFTERNOON AND AT THE VERY LEAST BREEZY. AFTER THIS
SHORT WAVE MOVES ON THROUGH WE WONT GET A BREAK. ON THURSDAY A
MUCH STRONGER AND DEEPER TROF WILL DROP OUT OF THE ROCKIES AND
INTO NEW MEXICO. THE MODELS HAVE BEEN CONSISTENT WITH DROPPING THE
LOW INTO CENTRAL NEW MEXICO AND THEN MOVING IT EAST. THOUGH NOT A
CLASSIC WIND SET UP IT DOES LOOK LIKE WE WILL HAVE ANOTHER GOOD
WIND EVENT THURSDAY AFTERNOON. RIGHT NOW I AM EXPECTING THAT WE
WILL NEED TO ISSUE A WIND ADVISORY FOR THURSDAY AFTERNOON. THE
SYSTEM WILL ALSO BRING A SLIGHT CHANCE FOR PRECIPITATION TO AREA
MOUNTAINS. LOOKS LIKE THE SNOW LEVEL WILL BE AROUND 7K...BUT IM
NOT EXPECTING MUCH SNOW OR RAIN WITH THE SYSTEM SINCE IT IS TAKING
A MORE INLAND ROUTE TO REACH US. IN ADDITION TO THE WIND AND
SPRINKLES AND FLURRIES THE SYSTEM WILL ALSO USHER IN MUCH COOLER
AIR TO THE AREA. FRIDAY COULD BE BREEZY TO WINDY AS WELL AS WE
WILL BE ON THE BACK SIDE OF THE COLD FRONT AND COOLER AIR WILL
CONTINUE TO MOVE INTO THE AREA ALL DAY. SATURDAY LOOKS TO BE A
CALMER DAY AS A DRY AND COOL NORTHWEST FLOW ALOFT WILL CONTROL OUR
WEATHER. BUT ON SUNDAY ANOTHER UPPER LEVEL SHORT WAVE WILL MOVE
ACROSS NEW MEXICO. THIS SYSTEM WILL ALSO HELP TO GIVE US A WINDY
AFTERNOON ON SUNDAY...BUT THE SYSTEM WILL BE TO FAR NORTH TO
AFFECT OUR WEATHER ANY OTHER WAY. MONDAY WILL AGAIN GIVE US
ANOTHER NICE DAY WITH CALMER WINDS AND SUNNY SKIES...BUT THAT
WONT LAST...AS ANOTHER STRONG TROF WILL APPROACH THE AREA ON
TUESDAY...AND WHAT A SURPRISE...THINGS LOOK PRETTY WINDY NEXT
TUESDAY.

TEMPERATURES WILL BE UP AND DOWN FOR THE NEXT SEVERAL DAYS...BUT
MORE DOWN THAN ANYTHING. TODAY AND THURSDAY WE WILL SEE OUR HIGHS
NEAR SEASONAL NORMALS...BUT AS THE BIG TROF PULLS ON THROUGH LATE
ON THURSDAY IT WILL SWEEP A PRETTY STRONG COLD FRONT ACROSS THE
AREA. FRIDAYS HIGHS WILL RUN FIFTEEN TO TWENTY DEGREES BELOW
NORMAL. ON SATURDAY TEMPERATURES WILL QUICKLY REBOUND...BUT STILL
RUN AROUND TEN DEGREES BELOW NORMAL. FOR SUNDAY THROUGH TUESDAY WE
CAN EXPECT NEAR NORMAL TEMPERATURES...DESPITE THE WINDY CONDITIONS.

&&

.AVIATION...25/12Z-26/12Z
GENERALLY VFR CONDITIONS FOR THE NEXT 24 HOURS. HIGH CLOUDS WILL
CONTINUE TO STREAM ACROSS THE AREA GIVING US CEILINGS AROUND
250K. AN APPROACHING SHORT WAVE TROF WILL HELP GIVE US BREEZY TO
WINDY CONDITIONS THIS AFTERNOON. THIS WILL HELP GENERATE MODERATE
OR GREATER TURBULENCE IN AND NEAR MOUNTAINS.

&&

.FIRE WEATHER...

...FIRE WEATHER WATCH FOR THE EASTERN ZONES TODAY AND FOR THE
WHOLE ARE ON THURSDAY...

A FAST MOVING UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA
TODAY GIVING US BREEZY TO WINDY CONDITIONS ESPECIALLY ACROSS THE
EASTERN ZONES. CRITICAL FIRE WEATHER LEVELS WILL LIKELY BE MET
EAST OF THE RIO GRANDE TODAY. ANOTHER STRONGER SYSTEM WILL
APPROACH THE AREA ON THURSDAY. THIS STRONGER SYSTEM WILL BRING
STRONGER WINDS AND A CHANCE FOR SHOWERS TO AREA MOUNTAINS.
CRITICAL FIRE WEATHER LEVELS WILL LIKELY BE MET ACROSS MOST THE
AREA ON THURSDAY. SHOWERS...IF ANY WILL BE LIGHT. FRIDAY AND
SATURDAY WILL SEE COOLER AND CALMER CONDITIONS. ON SUNDAY ANOTHER
FAST MOVING SYSTEM WILL GIVE US ANOTHER ROUND OF WINDY WEATHER.
MONDAY WILL SEE CALMER CONDITIONS...BUT ANOTHER APPROACHING UPPER
LEVEL SYSTEM WILL GIVE US BREEZY TO WINDY CONDITIONS ON NEXT
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  48  73  47  59 /   0   0   0  10  10
SIERRA BLANCA TX        73  43  73  41  58 /   0   0   0  10  10
LAS CRUCES              71  43  72  46  58 /   0   0   0  10  10
ALAMOGORDO              68  43  70  44  56 /   0   0   0  10  10
CLOUDCROFT              49  31  51  26  37 /   0   0   0  10  10
TRUTH OR CONSEQUENCES   70  42  71  43  57 /   0   0   0  10  10
SILVER CITY             64  36  67  32  53 /   0   0   0  10  10
DEMING                  71  42  72  42  58 /   0   0   0  10  10
LORDSBURG               71  41  72  38  58 /   0   0   0  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NMZ110>113.

     FIRE WEATHER WATCH FROM 1 PM MDT THIS AFTERNOON THROUGH THIS
     EVENING FOR NMZ112-113.

TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR TXZ055-056.

     FIRE WEATHER WATCH FROM 1 PM MDT THIS AFTERNOON THROUGH THIS
     EVENING FOR TXZ055-056.

&&

15/15
Hazardous weather outlook, Mar 25, 6:06 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
606 AM MDT WED MAR 25 2009

NMZ022>025-030>032-TXZ055-056-261215-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
606 AM MDT WED MAR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS TODAY WILL BE
BREEZY TO WINDY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WE WILL HAVE WINDY CONDITIONS ON THURSDAY. SUSTAINED WINDS OF 25
TO 35 MPH WILL BE POSSIBLE IN THE AFTERNOON. WE WILL SEE ANOTHER
WINDY ON FRIDAY AND SUNDAY AND NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 7:09 AM MDTRed Flag WarningEPZDoña Ana, Lincoln, Otero, Sierra13 hr
Mar 25, 11:50 AM MDTHigh Wind WatchEPZ16 hr

Nearby

Red Flag Warnings in New Mexico, 2009Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.